Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 221, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2013, 1:28 AM CDT for Lincoln County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2013, 1:28 AM CDT (06:28 UTC)
- Expired
- Jun 24, 2013, 2:15 AM CDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 103 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 8:35 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 931 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
884
WUUS53 KLBF 240628
SVRLBF
NEC111-240715-
/O.NEW.KLBF.SV.W.0221.130624T0628Z-130624T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
128 AM CDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 215 AM CDT
* AT 123 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SUTHERLAND...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BIRDWOOD.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 151 AND 170.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 6 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4105 10125 4105 10127 4140 10127 4139 10073
4103 10096 4093 10125
TIME...MOT...LOC 0626Z 201DEG 25KT 4118 10105
HAIL...1.25IN
WIND...60MPH
$$
ROBERG1 follow-up statement
419
WWUS53 KLBF 240704
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
204 AM CDT MON JUN 24 2013
NEC111-240715-
/O.CON.KLBF.SV.W.0221.000000T0000Z-130624T0715Z/
LINCOLN NE-
204 AM CDT MON JUN 24 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LINCOLN COUNTY UNTIL 215 AM CDT...
AT 200 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SUTHERLAND...
AND MOVING NORTH AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN LINCOLN COUNTY.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 151 AND 169.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 6 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4105 10125 4105 10127 4140 10127 4139 10073
4103 10096 4093 10125
TIME...MOT...LOC 0704Z 201DEG 25KT 4124 10106
HAIL...1.00IN
WIND...60MPH
$$
ROBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 6:38 PM CDT, 6 hours 50 minutes earlier.
Area forecast discussion, Jun 23, 6:38 PM CDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 638 PM CDT SUN JUN 23 2013 .MESOSCALE DISCUSSION...(TONIGHT) ISSUED AT 637 PM CDT SUN JUN 23 2013 YET ANOTHER ROUND OF THUNDERSTORMS...SOME SEVERE...IS LIKELY TONIGHT. MODELS ARE IN DECENT AGREEMENT WITH BRINGING AT LEAST ONE COMPLEX ACROSS SW NEB INTO CENTRAL NEB TONIGHT. STORMS HAVE ALREADY INITIATED FROM NEAR FORT MORGAN COLORADO AT THE LEADING EDGE SOUTHWEST TO SOUTH AND WEST OF DENVER. THIS ACTIVITY WILL LIFT NORTHEAST AND MAY REACH FAR SOUTHWEST ZONES BY AROUND 03Z. AIDED BY THE LL JET ACTIVITY WILL SUSTAIN OR BE ENHANCED BY THE JET THROUGH THE NIGHT AND BE ELEVATED IN NATURE. THE LAST 2 NIGHTS WE HAVE HAD THE THUNDERSTORMS EVOLVE INTO A DECENT LINE WITH DAMAGING WINDS. WITH THE STALLED BOUNDARY STILL ACROSS NWRN KS...AND VERY SIMILAR CONDITIONS TO THE PAST COUPLE OF NIGHTS...AM EXPECTING A SIMILAR RESULT. INITIALLY HAIL AND POSSIBLY SOME WIND IN SCATTERED COVERAGE...WILL TRANSITION TO MORE OF A WIND AND POSSIBLY SOME HAIL AS STORM CONGEAL INTO A POSSIBLE QLCS. WITH THE ELEVATED INSTABILITY AND RICH MOISTURE ENVIRONMENT...COULD ALSO SEE SOME STORMS AHEAD AND BEHIND THE MAIN COMPLEX...MAINLY ALONG REMNANT AND NEW OUTFLOW BOUNDARIES. && .SYNOPSIS... ISSUED AT 253 PM CDT SUN JUN 23 2013 REMNANT SFC BOUNDARY STRETCHED ACROSS THE CWA FROM NEAR KIML...THROUGH KLBF AND KBBW...TO NEAR KONL. VIS SAT/OBS SHOW CU FIELD ALONG THE BOUNDARY AROUND 4K FEET. OVER THE PAST HOUR OR SO THE BOUNDARY HAS STARTED TO LIFT NORTHWARD. SOUTHWEST FLOW ACROSS THE SOUTHERN ROCKIES AND WESTERN PLAINS...THEN BECOMES MORE ZONAL DUE TO A TROF DIPPING INTO N DAKOTA AND MINNESOTA. ELEVATED SMOKE FROM CO FIRES CONTINUES TO PUSH INTO W KS AND HAS RECENTLY STARTED TO PUSH INTO SW NEB...ALTHOUGH THE BACK EDGE OF YESTERDAY/S PLUME HAS ALREADY EXITED CO AND WILL BE THROUGH MOST OF THE CWA BY THIS EVENING. && .SHORT TERM...(MONDAY AND MONDAY NIGHT) ISSUED AT 253 PM CDT SUN JUN 23 2013 THERE IS A MAJOR DISCREPANCY BETWEEN THE DETERMINISTIC GFS40 AND THE NAM12 WITH THE POSITION OF THE SURFACE FRONT MONDAY...THUS THERE IS A MAJOR DIFFERENCE IN THE PRECIPITATION FIELDS. LOOKING AT THE MSL PRESSURE AND 0-2KM THETA-E FIELDS...THE NAM12 HAS THE WARM FRONT ACROSS EAST CENTRAL TO NORTHWEST SOUTH DAKOTA SOUTH DAKOTA AT 00Z WHILE THE GFS40 HAS IT ACROSS EAST CENTRAL TO SOUTHWEST NEBRASKA. THEY ARE SIMILAR WITH THE POSITION OF THE HIGH PLAINS DRY LINE ACROSS EXTREME WESTERN NEBRASKA AND NORTHWEST KANSAS. THE DIFFERENCES IN THE LOCATION OF THE MAXIMUM INSTABILITY ARE SMALL AS WELL...SO THE LOCATION OF THE SURFACE FRONT IS THE CRITICAL FACTOR IN THE DIFFERENCE BETWEEN THE TWO WITH THE QPF FIELDS MONDAY AFTERNOON AND EVENING. THE CONVECTIVE PARAMETERS IN BOTH MODEL FORECASTS WOULD SUPPORT THUNDERSTORMS IN CENTRAL AND SOUTHWEST NEBRASKA. THE STATISTICAL MODEL OUTPUT FROM THE TWO IS VERY CLOSE WITH ABOUT 20-30 PERCENT PROBABILITY OF PRECIPITATION MONDAY. THERE IS GREATER DISPARITY IN THE TWO MOS BULLETINS FOR NORTHEAST NEBRASKA AT ONEILL AND AINSWORTH... SO PRECIPITATION PROBABILITY HAS MORE INHERENT UNCERTAINTY. BOTH THE GFS AND NAM ARE SHOWING CONVECTIVE POTENTIAL ENERGY OF 4000-6000J/KG OVER CENTRAL AND NORTH CENTRAL NEBRASKA WITH 0-6KM BULK SHEAR OF 35KT. THE SOUTHWEST IS NOT NEARLY AS UNSTABLE WITH CONVECTIVE ENERGY OF 1500-2500J/KG AND EVEN WEAKER BULK SHEAR. THAT WOULD PUT THE GREATEST RISK OF SEVERE WEATHER IN CENTRAL AND NORTH CENTRAL THROUGH NORTHWEST NEBRASKA. LOW LEVEL SHEAR WOULD ALSO FAVOR ROTATING UPDRAFTS IN CENTRAL AND NORTH CENTRAL NEBRASKA. REMNANT SFC BOUNDARY STRETCHED ACROSS THE CWA FROM NEAR KIML...THROUGH KLBF AND KBBW...TO NEAR KONL. VIS SAT/OBS SHOW CU FIELD ALONG THE BOUNDARY AROUND 4K FEET. OVER THE PAST HOUR OR SO THE BOUNDARY HAS STARTED TO LIFT NORTHWARD. SOUTHWEST FLOW ACROSS THE SOUTHERN ROCKIES AND WESTERN PLAINS...THEN BECOMES MORE ZONAL DUE TO A TROF DIPPING INTO N DAKOTA AND MINNESOTA. ELEVATED SMOKE FROM CO FIRES CONTINUES TO PUSH INTO W KS AND HAS RECENTLY STARTED TO PUSH INTO SW NEB...ALTHOUGH THE BACK EDGE OF YESTERDAY/S PLUME HAS ALREADY EXITED CO AND WILL BE THROUGH MOST OF THE CWA BY THIS EVENING. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 253 PM CDT SUN JUN 23 AFTER MONDAY NIGHT...AN UPPER LEVEL RIDGE BEGINS BUILDING OVER THE ROCKIES AND SURFACE HIGH PRESSURE WITH ITS ASSOCIATED NORTH TO NORTHWEST FLOW WILL KEEP THE AREA CUT OFF FROM ANY MOISTURE FROM THE SOUTH. THE PATTERN THEN BEGINS TO RESEMBLE A MID TO LATE SUMMER PATTERN WITH HOT DAYS AND SPOTTY PRECIPITATION.2013 && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 637 PM CDT SUN JUN 23 2013 ANOTHER ROUND OF THUNDERSTORMS EXPECTED TONIGHT...MAINLY SOUTHWEST INTO CENTRAL NEBRASKA. THUNDERSTORMS IN NORTHEAT COLORADO JJUST WEST OF KAKO WILL LIFT NORTHEAST AND MAY CONGEAL INTO A QLCS. HAVE KEPT A TEMPO FROM 05Z-08Z IN TSRA AND WINDS GUSTING TO 45KT DUE TO POTENTIAL OUTFLOW GUST FRONT WINDS. LOW CONFIDENCE ON IMPACT AT KVTN...SO TAF HAS REMAINED T FREE...HOWEVER DO EXPECT SOME CU. SKIES CLEAR OUT LATE TONIGHT...BEHIND THE STORMS. WINDS WILL GENERALLY BE SOUTHEAST AROUND OR LESS THAN 10 KTS THROUGH THE PERIOD...EXCEPT IN AN NEAR THUNDERSTORMS TONIGHT. CONVECTION COULD RESULT IN VERY STRONG WINDS OF 40+ KTS ACROSS SOUTHWEST INTO CENTRAL NEBRASKA OVERNIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE...ROBERG SYNOPSIS...MASEK SHORT TERM...SPRINGER LONG TERM...SPRINGER AVIATION...ROBERG
Hazardous weather outlook, Jun 23, 9:22 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 922 PM CDT SUN JUN 23 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-250230- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 922 PM CDT SUN JUN 23 2013 /822 PM MDT SUN JUN 23 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...GENERALLY SOUTH OF HIGHWAYS 2 AND 91. STORMS OVER NORTHEAST COLORADO WILL LIFT EAST NORTHEAST INTO THE SOUTHEAST PANHANDLE AND SOUTHWEST NEBRASKA LATE THIS EVENING...AND EVENTUALLY THROUGH CENTRAL NEBRASKA OVERNIGHT. DAMAGING WINDS WILL BE THE PRIMARY THREAT...WITH LARGE HAIL POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THE RISK FOR SEVERE THUNDERSTORM DEVELOPMENT LINGERS. THE SEMI STATIONARY BOUNDARY LIFTS NORTH WITH A CHANCE FOR SEVERE STORMS THROUGHOUT THE OUTLOOK AREA. OVERNIGHT INTO TUESDAY A STRONGER UPPER LEVEL DISTURBANCE MOVES EAST THAT WILL HELP PUSH THE FRONTAL BOUNDARY EAST. CLEARING WITH HIGHS INTO THE 90S AND DRIER CONDITIONS WILL FOLLOW THE EXITING SYSTEM AS HIGH PRESSURE BUILDS EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING THROUGH MIDNIGHT TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
In the hours before
Special weather statement, Jun 24, 12:02 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1202 AM CDT MON JUN 24 2013 NEZ058-069-240545- CHASE NE-PERKINS NE- 1102 PM MDT SUN JUN 23 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PERKINS AND CHASE COUNTIES UNTIL 1145 PM MDT... AT 1101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF ALVIN...OR 17 MILES SOUTHWEST OF IMPERIAL...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... IMPERIAL... CHAMPION... CHASE... WANAMAKER STATE WILDFIRE MANAGEMENT AREA... THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 41 AND 60. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:17 AM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 43 min |
| Jun 24, 12:48 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 42 min |
| Jun 24, 1:20 AM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 55 min |
| Jun 24, 1:44 AM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 46 min |
| Jun 24, 1:56 AM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 64 min |
| Jun 24, 2:11 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.